Temodar

16 Posts | Page(s): 1 2  Next 

Temodar

by karenhasch on Wed Dec 19, 2012 01:05 AM

Quote | Reply

Hi Everyone,

I've taken temodar a couple years ago, the 5 day 250 mg. dosage and then off for 23 days.  My olig 2 was showing as shrinking on my MRI for about a year and now it's back spreading to my right frontal lobe.  My dr. wanted me to do radiation but I decided to do another round of temodar.  My oncologist recommended a 21 day dose of 140 mg.  Has anyone done both the 5 day and also the 21 day dose of temodar?  If so, how did you feel between the two?  I was wondering if the side effects were the same or were they worse with the 21 day regimen vs. the 5 day.  Any info would help.  Thank you.

Karen

RE: Temodar

by Randy1958 on Wed Dec 19, 2012 02:54 AM

Quote | Reply

On Dec 19, 2012 1:05 AM karenhasch wrote:

Hi Everyone,

I've taken temodar a couple years ago, the 5 day 250 mg. dosage and then off for 23 days.  My olig 2 was showing as shrinking on my MRI for about a year and now it's back spreading to my right frontal lobe.  My dr. wanted me to do radiation but I decided to do another round of temodar.  My oncologist recommended a 21 day dose of 140 mg.  Has anyone done both the 5 day and also the 21 day dose of temodar?  If so, how did you feel between the two?  I was wondering if the side effects were the same or were they worse with the 21 day regimen vs. the 5 day.  Any info would help.  Thank you.

Karen

Hi Karen,

I was diagnosed with GBM in late February.  I had Temodar in three different doses.  I began chemo April 6th (Friday), oral Temodar, 140 mg, for approximately 30-something days, one dose per day (except for one day when the pharmacy didn't deliver in time).  The doctor was satisfied with my progress to where he discontinued the 140, even though I had some pills left over.

I had a break for about a month and then I began a higher dose, 300 mg, 5 on, 23 off; did that for three months.  Beginning in September I was boosted to 400 mg, did that for October and November.  The 300 was no big deal but the 400 was brutal.

As for side effects, if you were able to handle 250 then 140 should not present too much of a problem.  Just my two cents.  In my case I only began to feel the effects when I'd been on 400 for a month.  I've been off Temodar for six weeks this Friday and my strength is returning.  I've had two MRIs since beginning treatment and both times they've been good, no sign of recurrence or residual neoplasm.  Good luck and keep us posted.

 

 

RE: Temodar

by karenhasch on Wed Dec 19, 2012 04:02 AM

Quote | Reply

On Dec 19, 2012 2:54 AM Randy1958 wrote:

On Dec 19, 2012 1:05 AM karenhasch wrote:

Hi Everyone,

I've taken temodar a couple years ago, the 5 day 250 mg. dosage and then off for 23 days.  My olig 2 was showing as shrinking on my MRI for about a year and now it's back spreading to my right frontal lobe.  My dr. wanted me to do radiation but I decided to do another round of temodar.  My oncologist recommended a 21 day dose of 140 mg.  Has anyone done both the 5 day and also the 21 day dose of temodar?  If so, how did you feel between the two?  I was wondering if the side effects were the same or were they worse with the 21 day regimen vs. the 5 day.  Any info would help.  Thank you.

Karen

Hi Karen,

I was diagnosed with GBM in late February.  I had Temodar in three different doses.  I began chemo April 6th (Friday), oral Temodar, 140 mg, for approximately 30-something days, one dose per day (except for one day when the pharmacy didn't deliver in time).  The doctor was satisfied with my progress to where he discontinued the 140, even though I had some pills left over.

I had a break for about a month and then I began a higher dose, 300 mg, 5 on, 23 off; did that for three months.  Beginning in September I was boosted to 400 mg, did that for October and November.  The 300 was no big deal but the 400 was brutal.

As for side effects, if you were able to handle 250 then 140 should not present too much of a problem.  Just my two cents.  In my case I only began to feel the effects when I'd been on 400 for a month.  I've been off Temodar for six weeks this Friday and my strength is returning.  I've had two MRIs since beginning treatment and both times they've been good, no sign of recurrence or residual neoplasm.  Good luck and keep us posted.

 

 

Thanks so much for the info.  I started my first round of Temodar at  400 and got a really bad rash which brought my platelets down real low so my dr. then lowered it to the 250,  I'm thinking I' should be okay with the 140 mg, I was just worried about the monthly length of time.  I'm so glad your MRI's have come back good.  It is so nice to hear good news and I wish you the best.  Thanks again

Karen

RE: Temodar

by jpearson472 on Wed Dec 19, 2012 08:35 AM

Quote | Reply

Hi KAReN  iHAVE DONE BOTH CYCLES THE 5/28 AND THE 21/28.  The nice thing wiith the 5/28 is that your body gets 3 weeks to recover fro it.  One the flip side the 140 mg for the 21/28 cycle does not beat up the body as much ane the side efects are a little less

RE: Temodar

by karenhasch on Wed Dec 19, 2012 03:57 PM

Quote | Reply

On Dec 19, 2012 8:35 AM jpearson472 wrote:

Hi KAReN  iHAVE DONE BOTH CYCLES THE 5/28 AND THE 21/28.  The nice thing wiith the 5/28 is that your body gets 3 weeks to recover fro it.  One the flip side the 140 mg for the 21/28 cycle does not beat up the body as much ane the side efects are a little less

Thank you.

RE: Temodar

by vcaceres67 on Thu Dec 20, 2012 04:02 PM

Quote | Reply
My daughter was diagnosed with GBM on Sept 4, had surgery, radio and quimio for 6 weeks and she is in a month vacation right now, she feels great and we have to decide to take temodar alone for a year or temo and Avastin!!! We are afraid of the terrible side effects , can you help us with this??? She is having an MRI on jan 3

RE: Temodar

by JTHennessey on Mon Dec 24, 2012 03:53 PM

Quote | Reply
Temodar is a brutal drug but has been the most effective for my Gliomatosis Cerbri Grade 3. I was DXed in March of 2010 and was on 5/23 Temodar until August 2010 because it was working. The treatment I was on was the 5/23 regiment. The mg that you take is based of a body weight calculation unless the doctor deems that you can't handle it and lowers the dose. When I was doing IMRT Radiation treatments of my head, I began taking a lower daily dose. While I was very tired all the time, the Zofran definitely helped keep my side effects to a minimum.

RE: Temodar

by Randy1958 on Mon Dec 24, 2012 06:31 PM

Quote | Reply

On Dec 24, 2012 3:53 PM JTHennessey wrote:

Temodar is a brutal drug but has been the most effective for my Gliomatosis Cerbri Grade 3. I was DXed in March of 2010 and was on 5/23 Temodar until August 2010 because it was working. The treatment I was on was the 5/23 regiment. The mg that you take is based of a body weight calculation unless the doctor deems that you can't handle it and lowers the dose. When I was doing IMRT Radiation treatments of my head, I began taking a lower daily dose. While I was very tired all the time, the Zofran definitely helped keep my side effects to a minimum.

I've been off it for six and a half wonderful weeks and I'm still tired.  Not lethargic, but sometimes I feel as if my legs are going to give out at any moment (they never have, though).  I usually do a mile or so on our treadmill every day.  And Hennessey is correct, Temodar is an extremely brutal drug, I was on it for seven months and three of those were 400 mg oral.  I have no desire to repeat that experience, but since I was diagnosed with GBM IV ten months ago one never knows.

JT, what is IMRT radiation?  Haven't heard of it, at least not by that name. 

 

 

RE: Temodar

by misskittycat68 on Mon Dec 24, 2012 08:04 PM

Quote | Reply

funny you just posted this my husband just did his round of 5 days of 400mg of temodar two weeks ago and he got a really bad rash the hives all over his body and i had to take him to the ER to get IV steroids and benadryl and the drs think it was from the Bactrim they had him on with the temodar not the temodar what do you think ? He is alittle reluctant to do his next round of temodar.

Kitty

RE: Temodar

by Randy1958 on Mon Dec 24, 2012 10:04 PM

Quote | Reply

On Dec 24, 2012 8:04 PM misskittycat68 wrote:

funny you just posted this my husband just did his round of 5 days of 400mg of temodar two weeks ago and he got a really bad rash the hives all over his body and i had to take him to the ER to get IV steroids and benadryl and the drs think it was from the Bactrim they had him on with the temodar not the temodar what do you think ? He is alittle reluctant to do his next round of temodar.

Kitty

Hi Kitty,

I never developed a rash of any kind, mostly I was just fatigued.  I was off Bactrim by the time I began 400 in September.  I don't blame him for being reluctant to do his nxet round -- 400? -- I can state first hand that it is no picnic.  Before I began chemo I was advised that I'd probably feel crappy all of the time and be nausea and vomiting to boot.  Never felt quite that bad though.  Is your husband on oral or IV chemo?  That might make a difference.  Good luck to you both.  Randy

16 Posts | Page(s): 1 2  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.